Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 5, NWS Midland/Odessa, TX

January 24, 2010

NWS Midland/Odessa, TX issued this high wind warning at Jan 24, 2010, 4:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 4:00 AM CST (10:00 UTC)
Expired
Jan 24, 2010, 2:12 PM CST
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WWUS74 KMAF 241000
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CST SUN JAN 24 2010

...STRONG WINDS IN THE DAVIS MOUNTAINS TODAY...

.A POTENT UPPER LEVEL STORM LINGERED OVER THE REGION THIS MORNING
WITH ASSOCIATED STRONG MID LEVEL WINDS RESIDING OVER THE DAVIS
MOUNTAINS AT THE BASE OF THE UPPER SYSTEM. AS THE STORM SYSTEM
GRADUALLY MOVES EASTWARD TODAY...THE STRONGER MID LEVEL WINDS WILL
ALSO SHIFT EAST AND ALLOW WINDS IN THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS TO SUBSIDE.  

TXZ074-242100-
/O.NEW.KMAF.HW.W.0005.100124T1000Z-100124T2100Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
400 AM CST SUN JAN 24 2010

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

NORTHWEST WINDS OF 40 TO 50 MPH...AND GUSTS AROUND 75 MPH...WILL
PERSIST IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY.  
THE STRONG WINDS WILL AFFECT LOCATIONS GENERALLY ABOVE 6000 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
967 
WWUS74 KMAF 241523
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
923 AM CST SUN JAN 24 2010

...STRONG WINDS IN THE DAVIS MOUNTAINS TODAY ALONG WITH WINDY
CONDITIONS FOR MUCH OF THE PLAINS...

.A POTENT UPPER LEVEL STORM LINGERED OVER THE REGION THIS MORNING
WITH ASSOCIATED STRONG MID LEVEL WINDS RESIDING OVER THE DAVIS
MOUNTAINS AT THE BASE OF THE UPPER SYSTEM. STRONG WINDS WILL
CONTINUE OVER THE DAVIS MOUNTAINS INTO THE AFTERNOON HOURS. IN
ADDITION...WINDY CONDITIONS ARE IN STORE FOR THE THE PLAINS OF
SOUTHEASTERN NEW MEXICO...TRANS PECOS...PERMIAN BASIN...STOCKTON
PLATEAU AND BIG BEND REGION. AS THE STORM SYSTEM GRADUALLY MOVES
EASTWARD TODAY...THE STRONGER MID LEVEL WINDS WILL ALSO SHIFT EAST
AND ALLOW WINDS TO SUBSIDE ACROSS ALL AREAS BY LATE AFTERNOON.

TXZ074-242100-
/O.CON.KMAF.HW.W.0005.000000T0000Z-100124T2100Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
923 AM CST SUN JAN 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

NORTHWEST WINDS OF 40 TO 50 MPH...AND GUSTS AROUND 60 MPH...WILL
PERSIST IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TODAY. THE
STRONG WINDS WILL AFFECT LOCATIONS GENERALLY ABOVE 6000 FEET. A
DECREASE IN WIND SPEEDS IS EXPECTED BY LATE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045-050-058>062-067>069-075-081-082-250000-
/O.NEW.KMAF.WI.Y.0005.100124T1600Z-100125T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
MCCAMEY...RANKIN...FORT STOCKTON...MARATHON...SANDERSON
923 AM CST SUN JAN 24 2010 /823 AM MST SUN JAN 24 2010/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 45 MPH CAN BE
EXPECTED INTO THE EARLY AFTERNOON HOURS. A DECREASE IN WIND SPEEDS
IS EXPECTED BY LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
592 
WWUS74 KMAF 242012
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
212 PM CST SUN JAN 24 2010

TXZ074-242115-
/O.CAN.KMAF.HW.W.0005.000000T0000Z-100124T2100Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
212 PM CST SUN JAN 24 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
HIGH WIND WARNING. 

ALTHOUGH GUSTY WINDS WILL CONTINUE ACROSS THE DAVIS AND APACHE
MOUNTAINS...WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND WARNING
CRITERIA SO THE WARNING HAS BEEN CANCELED.

$$

NMZ028-029-033-034-TXZ045-050-058>062-067>069-075-081-082-242115-
/O.CAN.KMAF.WI.Y.0005.000000T0000Z-100125T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-PECOS-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
MCCAMEY...RANKIN...FORT STOCKTON...MARATHON...SANDERSON
212 PM CST SUN JAN 24 2010 /112 PM MST SUN JAN 24 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
WIND ADVISORY. 

GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE AREA THROUGH THIS
EVENING BUT WINDS WILL REMAIN BELOW ADVISORY CRITERIA SO THE
WARNING HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 23, 11:07 PM CST, 4 hours 53 minutes earlier.

Area forecast discussion, Jan 23, 11:07 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1107 PM CST SAT JAN 23 2010

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED TO CONTINUE FOR THE NEXT 24 HOURS
UNDERNEATH CLEAR SKIES. WESTERLY WINDS WILL REMAIN ELEVATED BETWEEN
15-20 KNOTS THROUGH THE NIGHT. WINDS WILL VEER NORTHWESTERLY AND
INCREASE TO AROUND 20 KNOTS...WITH A FEW GUSTS AROUND 30 KNOTS LATE
SUNDAY MORNING. WINDS WILL DIMINISH TO AROUND 10 KNOTS AROUND 25/00Z.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44
Hazardous weather outlook, Jan 23, 9:24 PM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
924 PM CST SAT JAN 23 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-250330-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
924 PM CST SAT JAN 23 2010 /824 PM MST SAT JAN 23 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:23 AM CSTWind AdvisoryMAFAndrews, Crane, Ector, Gaines, Loving, Midland and 5 more5 hr
Jan 24, 9:46 AM CSTRed Flag WarningMAFAndrews, Crane, Ector, Gaines, Loving, Midland and 5 more8 hr

Nearby

High Wind Warnings in Texas, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.